Alert archive / Indiana / High Wind Watches in 2006

High Wind Watch 1, NWS Indianapolis, IN

February 15, 200639 counties in Indiana

NWS Indianapolis, IN issued this high wind watch at Feb 15, 2006, 3:21 PM EST for 39 counties in Indiana. It took effect at Feb 16, 2006, 6:00 PM EST. It was in force for 2 hr.

The area

The counties it named.

The facts

Issued
Feb 15, 2006, 3:21 PM EST (20:21 UTC)
In effect from
Feb 16, 2006, 6:00 PM EST
Expired
Feb 16, 2006, 8:08 PM EST
In force
2 hr
Issued by
NWS Indianapolis, IN
All 39 counties

Bartholomew County, IN, Boone County, IN, Brown County, IN, Carroll County, IN, Clay County, IN, Clinton County, IN, Daviess County, IN, Decatur County, IN, Delaware County, IN, Fountain County, IN, Greene County, IN, Hamilton County, IN, Hancock County, IN, Hendricks County, IN, Henry County, IN, Howard County, IN, Jackson County, IN, Jennings County, IN, Johnson County, IN, Knox County, IN, Lawrence County, IN, Madison County, IN, Marion County, IN, Martin County, IN, Monroe County, IN, Montgomery County, IN, Morgan County, IN, Owen County, IN, Parke County, IN, Putnam County, IN, Randolph County, IN, Rush County, IN, Shelby County, IN, Sullivan County, IN, Tippecanoe County, IN, Tipton County, IN, Vermillion County, IN, Vigo County, IN, Warren County, IN

The radar

The Indianapolis radar (KIND), 15 km from the middle of the area, began a volume at 20:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 8.4 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2006-02-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2006-02-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 47 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1584 m above ground
0-6 km bulk shear
67 kt
0-1 km storm-relative helicity
47 m²/s²
0-3 km storm-relative helicity
252 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KIND 152021
NPWIND

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
321 PM EST WED FEB 15 2006

...HIGH WIND WATCH IN EFFECT FROM THURSDAY EVENING THOUGH LATE
THURSDAY NIGHT...

.A DEEP LOW PRESSURE MAY CREATE HIGH WINDS ACROSS CENTRAL INDIANA
THURSDAY NIGHT. THE WINDS WILL BE ESPECIALLY HIGH HIND THE COLD
FRONT FORECAST TO CROSS THE STATE DURING THE OVERNIGHT HOURS
THURSDAY.

INZ021-028>031-035>049-051>057-060>065-067>072-160430-
/O.NEW.KIND.HW.A.0001.060216T2300Z-060217T1100Z/
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE...
SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD...
SEYMOUR
321 PM EST WED FEB 15 2006

...HIGH WIND WATCH IN EFFECT FROM THURSDAY EVENING THROUGH LATE
THURSDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A HIGH
WIND WATCH...WHICH IS IN EFFECT FROM THURSDAY EVENING THROUGH
LATE THURSDAY NIGHT. 

WINDS ARE EXPECTED TO INCREASE THROUGH THE DAY THURSDAY REACHING
AROUND 40 MILES PER HOUR WITH HIGHER GUSTS THURSDAY NIGHT. THE WINDS
ARE EXPECTED TO BE ESPECIALLY HIGH AFTER MIDNIGHT DURING THE EARLY
FRIDAY MORNING HOURS.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$
OGREN
3 follow-up statements
000 
WWUS73 KIND 160901
NPWIND

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
401 AM EST THU FEB 16 2006


INZ021-028>031-035>049-051>057-161715-
/O.UPG.KIND.HW.A.0001.060216T2300Z-060217T1100Z/
/O.NEW.KIND.HW.W.0001.060216T2300Z-060217T1100Z/
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE...
SHELBYVILLE
401 AM EST THU FEB 16 2006

...HIGH WIND WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 AM EST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM
EST FRIDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

WIND WILL INCREASE THROUGHOUT TODAY. BY LATER THIS EVENING WIND
SPEEDS WILL BE 20 TO 30 MPH WITH GUSTS UP TO 60 MPH. WIND WILL
INCREASE TO SPEEDS OF 35 TO 40 MPH BY MIDNIGHT.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

INZ060>065-067>072-161715-
/O.UPG.KIND.HW.A.0001.060216T2300Z-060217T1100Z/
/O.NEW.KIND.WI.Y.0002.060216T2300Z-060217T1100Z/
SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-KNOX-DAVIESS-
MARTIN-LAWRENCE-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...BLOOMINGTON...COLUMBUS...VINCENNES...
BEDFORD...SEYMOUR
401 AM EST THU FEB 16 2006

...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM EST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM EST
FRIDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

WIND WILL INCREASE THOUGH THE DAY TODAY. WIND SPEEDS OF 20 TO 30
MPH WITH GUSTS UP TO 40 MPH.  

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS73 KIND 161904
NPWIND

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
204 PM EST THU FEB 16 2006

INZ021-028>031-035>049-051>057-170600-
/O.CON.KIND.HW.W.0001.060216T2300Z-060217T1100Z/
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE...
SHELBYVILLE
204 PM EST THU FEB 16 2006

...HIGH WIND WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO
6 AM EST FRIDAY...

A HIGH WIND WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO
6 AM EST FRIDAY. 

A COLD FRONT WILL PASS LATER THIS EVENING. AS THE FRONT
PASSES AND FOR A FEW HOURS THEREAFTER, WEST NORTHWEST WINDS
SUSTAINED AT OVER 30 MPH WITH OCCASIONAL GUSTS OF 50 TO 60 MPH
WILL BE POSSIBLE. THE GREATEST RISK FOR NON-THUNDERSTORM WIND
GUSTS OF THIS MAGNITUDE WILL OCCUR BETWEEN 9 PM AND 3 AM TONIGHT.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

INZ060>065-067>072-170600-
/O.CON.KIND.WI.Y.0002.060216T2300Z-060217T1100Z/
SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-KNOX-DAVIESS-
MARTIN-LAWRENCE-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...BLOOMINGTON...COLUMBUS...VINCENNES...
BEDFORD...SEYMOUR
204 PM EST THU FEB 16 2006

...WIND ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM
EST FRIDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM
EST FRIDAY. 

SOUTHWEST WINDS WILL CONTINUE TO INCREASE AHEAD OF A COLD FRONT
THIS EVENING. SUSTAINED WINDS OF 20 TO 30 MPH WITH OCCASIONAL
GUSTS TO 50 MPH WILL BE POSSIBLE...ESPECIALLY JUST AFTER THE COLD
FRONT PASSES. THE GREATEST RISK FOR NON-THUNDERSTORM WINDS OF THIS
MAGNITUDE WILL OCCUR BETWEEN 9 PM AND 3 AM TONIGHT.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS73 KIND 170108
NPWIND

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
808 PM EST THU FEB 16 2006

INZ021-028>031-035>049-051>057-170915-
/O.CAN.KIND.HW.W.0001.000000T0000Z-060217T1100Z/
/O.EXA.KIND.WI.Y.0002.000000T0000Z-060217T1100Z/
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE...
SHELBYVILLE
808 PM EST THU FEB 16 2006

...HIGH WIND WARNING IS CANCELLED...
...WIND ADVISORY IN EFFECT UNTIL 6 AM EST FRIDAY...

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS REPLACED THE HIGH
WIND WARNING WITH A WIND ADVISORY. THE WIND ADVISORY IS IN EFFECT
UNTIL 6 AM EST FRIDAY. 

STRONG WINDS OF 25 TO 30 MPH WITH OCCASIONAL GUSTS OF 45 MPH WILL
BE POSSIBLE TONIGHT. THE STRONGEST WINDS WILL OCCUR BETWEEN 900 PM
EST AND 300 AM EST. STRONG THUNDERSTORMS THIS EVENING MAY PRODUCE
BRIEFLY HIGHER WINDS.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

INZ060>065-067>072-170915-
/O.CON.KIND.WI.Y.0002.000000T0000Z-060217T1100Z/
SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-KNOX-DAVIESS-
MARTIN-LAWRENCE-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...BLOOMINGTON...COLUMBUS...VINCENNES...
BEDFORD...SEYMOUR
808 PM EST THU FEB 16 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST FRIDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST FRIDAY. 

SOUTHWEST WINDS WILL CONTINUE TO INCREASE AHEAD OF A COLD FRONT
THIS EVENING. SUSTAINED WINDS OF 20 TO 30 MPH WITH OCCASIONAL
GUSTS TO 45 MPH WILL BE POSSIBLE...ESPECIALLY JUST AFTER THE COLD
FRONT PASSES. THE GREATEST RISK FOR NON-THUNDERSTORM WINDS OF THIS
MAGNITUDE WILL OCCUR BETWEEN 9 PM AND 3 AM TONIGHT.  STRONG THUNDERSTORMS
THIS EVENING MAY PRODUCE BRIEFLY HIGHER WINDS.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this high wind watch went out at Feb 15, 3:03 PM EST, 18 minutes earlier.

Area forecast discussion, Feb 15, 3:03 PM EST, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
303 PM EST WED FEB 15 2006

.DISCUSSION...MODELS ARE IN PRETTY GOOD AGREEMENT WITH APPROACHING
SYSTEM.

18Z SURFACE ANALYSIS SHOWS A DEEPENING SURFACE LOW OVER NE OKLAHOMA
WITH A WARM FRONT EXTENDING EAST INTO EXTREME SOUTHERN INDIANA.
THIS WARM FRONT WILL LIFT NORTH TONIGHT KEEPING TEMPERATURES NEARLY
STEADY OVERNIGHT.  70 KT LOW LEVEL JET AND AMPLY ISENTROPIC LIFT
KICK IN TONIGHT BRINGING WIDESPREAD RAIN AND POSSIBLE THUNDER.
PRECIP SHOULD CONTINUE INTO THURSDAY MORNING.

ON THURS AND THURS NITE LOW LEVEL SHEAR IS EXTREMELY STRONG.  EVEN
WITH CAPE AROUND 500 THERE WILL BE THE POSSIBILITY OF SEVERE
THUNDERSTORMS AND POSSIBLE TORNADOES LATE IN THE AFTERNOON.  AT A
MINIMUM...STRONG STRAIGHT LINE WINDS ARE LIKELY WITH THE STORMS.

BUFKIT SOUNDINGS AND ETA/GFS ARE ALSO SHOWING 35-45 KT WINDS AT
925MB BEHIND THE COLD FRONT.  WITH LARGE SCALE SUBSIDENCE THERE IS
LITTLE DOUBT WINDS WILL MIX DOWN.

&&

.IND WATCHES/WARNINGS/ADVISORIES...HIGH WIND WATCH THURSDAY NIGHT.
&&

OGREN
Hazardous weather outlook, Feb 15, 1:14 PM EST, 2 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
114 PM EST WED FEB 15 2006

INZ021-028>031-035>049-051>057-060>065-067>072-161815-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
114 PM EST WED FEB 15 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A WARM FRONT WILL BRING RAIN AND ISOLATED THUNDERSTORMS TO
CENTRAL INDIANA TONIGHT. HEAVY RAIN IS POSSIBLE. OTHERWISE...THE
MAIN THREAT FROM ANY THUNDERSTORMS WILL BE LIGHTNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

A POWERFUL LOW PRESSURE SYSTEM WILL BRING BOTH HIGH WINDS AND A
CHANCE OF SEVERE THUNDERSTORMS TO CENTRAL INDIANA FROM THURSDAY
AFTERNOON INTO THURSDAY NIGHT. ISOLATED TORNADOES WILL EVEN BE POSSIBLE.

ALSO...HEAVY RAIN TOMORROW AND TOMORROW NIGHT COULD TRIGGER
LOWLAND FLOODING.

STARTING FRIDAY...EXPECT RELATIVELY TRANQUIL WEATHER THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THURSDAY AFTERNOON INTO THURSDAY
NIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WEATHER.GOV/IND (ALL LOWERCASE)

JK

Nearby

High Wind Watches in Indiana, 2006Every high wind watch in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.